Results 1 to 10 of 10
  1. #1
    scaredtiredandweak is offline Senior Member
    Join Date
    Feb 2005
    Location
    , Kentucky, USA.
    Posts
    153

    Default Swollen hands and feet.........

    I've noticed for the last few days that my hands and especially my feet have been really swollen. My shoes all seem too tight and when I take my shoes off my feet look like two balloons. Also, my wedding bands have always been slightly loose, but now I can barely get them off. Do you all think this could be a side effect of the sub or maybe it is something else? I'm not sure, I just wondered if anyone else has experienced this. I've only been on the sub a little over a week and I have never done this before, so I thought I'd ask to see if anyone might know!!! Any responses would be appreciated!!!!!
    Many Thanks, Steph

  2. #2
    Seven is offline Senior Member
    Join Date
    Jul 2005
    Location
    , south carolina, .
    Posts
    618

    Default

    ACTUALLY FUNNY YOU SAY THAT. THIS MORNING I LOOKED AT MY HANDS AND THEY ARE SWOLLEN.I THINK AS THE DAY GOES ON IT WILL GET BETTER, DONT KNOW. ILL CHECK BACK WITH YOU TONITE AND LET YOU KNOW IF THEY ARE STILL SWOLLEN.

  3. #3
    ninakimu is offline Senior Member
    Join Date
    Jun 2005
    Location
    Palm Beach, FL, .
    Posts
    239

    Default

    Drink lots of water!! Especially in the first few days of starting sub. I know that when I first took it, it felt like I didnt pee at all! My doctor said that drinking lots of water is very important. The sub isnt exactly "hard" on your kidneys, BUT, it is excreted via urine, meaning the kidneys have to work a tiny bit harder to get it out. So...if you are not drinking enough water, its not going to flush out properly and could make you swollen? Just a thought. Drink drink drink and if you dont seem to getting back to normal, call the doctor.


    "Hope rests on doing something. If you're not doing anything to change things, you have no right to be hopeful."

  4. #4
    scaredtiredandweak is offline Senior Member
    Join Date
    Feb 2005
    Location
    , Kentucky, USA.
    Posts
    153

    Default

    I have noticed that I'm not using the bathroom as much and when I do I don't seem to (how can I say this in a nice way....) go for very long or like I know I need to go but my bladder isn't working or something! Yuck, I hate talking about that!!! Anyway, the swollen thing had me concerned so I thank you both for your input. I will drink a lot of water and see if that helps.

  5. #5
    tricia417 is offline Junior Member
    Join Date
    Jun 2005
    Location
    , , .
    Posts
    14

    Default

    Hi, I noticed that when I was on a high dose of sub, I had trouble urinating. I had to put my hand under running water and imagine a waterfull, etc. in order to let it flow. Any high dosage of opiate with inhibit urine flow. When your body adjusts, or you lower your dose eventually, things will improve.

  6. #6
    Beingstrong is offline Junior Member
    Join Date
    Jun 2005
    Location
    , , .
    Posts
    14

    Default

    Steph - definitely drink your water and when you lower the dosage, you will feel alot better. I don't remember how much you are now, but maybe it's too strong. My ideal amount was 2mg and I didn't experience any side-effects at that amount. But talk to your doc, he might be able to explain what is going on. I personally have never had that problem but I never exceeded 4mg in one day.

    Good luck and let us know!

  7. #7
    scaredtiredandweak is offline Senior Member
    Join Date
    Feb 2005
    Location
    , Kentucky, USA.
    Posts
    153

    Default

    I take 8 mg. a day. I'm planning on lowering that next week after I see the dr. I'll give it over the weekend and drink nothing but water and coffee and see how my hands and feet look. I just have never had that happen. I've gone from a whopping 105lbs to 120lbs since I quit the hydros. I'm not really complaining, glad I've gained weight, but I had people at work rolling because I told them my feet must be getting fatter too because all of my shoes are tight, then I realized that my feet were swollen.

  8. #8
    Seven is offline Senior Member
    Join Date
    Jul 2005
    Location
    , south carolina, .
    Posts
    618

    Default

    STEPH,
    YES MY HANDS ARE STILL SWOLLEN. I TOLD YOU ID GET BACK TO U AT THE END OF THE DAY. YEP THEY ARE STILL FAT.

  9. #9
    scaredtiredandweak is offline Senior Member
    Join Date
    Feb 2005
    Location
    , Kentucky, USA.
    Posts
    153

    Default

    I replied to you on another post about my feet, my goodness....what could this be about? I surely don't want to have to buy all new shoes (or do I? lol) because my old ones are tight and hurt my feet.

  10. #10
    ashley80 is offline Senior Member
    Join Date
    Jan 2004
    Location
    , , USA.
    Posts
    2,898

    Default

    Water retention is a problem with all opiates. You should lose some of the water when you drop your sub dose. If your feet are swollen at 8 mgs, I would say that is a sign that your dose is too high for you. Talk to you doctor about it...the extra water puts a strain on your heart and circulatory system and if it goes on too long it will damage your peripheral vascular system.

    My ankles swelled up like little footballs when I was on 200 mgs of hydro. I couldn't get my shoes on. I had to wear compression hose. (very attractive...) But I don't have any problem now that I'm off opiates. Good luck!

    Ashley


Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.